MAUDE Adverse Event Report: MICROVENTION INC. AZUR CX 35 DETACHABLE; VASCULAR PROMOTING EMBOLIZATION DEVICE

MICROVENTION INC. AZUR CX 35 DETACHABLE; VASCULAR PROMOTING EMBOLIZATION DEVICE
Model Number 45-751324
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was originally reported that a non-reportable device malfunction occurred; however, additional clarifying information was received indicating that a reportable device malfunction occurred.Therefore, this report was filed to address the new clarifying information.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Investigation conclusion: the physical evaluation of the returned device found the implant severely stretched and separated from the pusher.No signs of activation were found on the heater coil.The condition of the returned device is consistent with the implant encountering resistance, followed by retraction force that exceeded the strength of the coil winding (i.E.Stretching) and the strength of the attachment monofilament (i.E.Separation from the pusher).The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
It was originally reported that the coil stretched and did not detach; however, additional information received stated that after the operator flushed the coil and inserted it into the catheter, the coil was then attempted to be advanced through the catheter.The first loop of the coil moved out of the distal tip of the catheter, but the other remaining part of the coil was stuck inside the catheter.The operator tried to retract the coil, but the coil was already detached.The coil and catheter were both removed together from the patient.There was no intervention, and no patient injury was reported.The patient was not harmed.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
VASCULAR PROMOTING EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key17322348
Report Number2032493-2023-00850
Device Sequence Number5510067
Product Code KRD
UDI-Device Identifier00812636021089
UDI-Public(01)00812636021089(11)220103(17)261231(10)0000141538
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-751324
Device Catalogue Number45-751324
Device Lot Number0000141538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Initial Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown